Alert archive / Wisconsin / Gale Warnings in 2011
Gale Warning 10, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at May 15, 2011, 10:21 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2011, 10:21 AM CDT (15:21 UTC)
- Expired
- May 15, 2011, 4:06 PM CDT
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
883 WHUS73 KGRB 151521 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1021 AM CDT SUN MAY 15 2011 .LOW PRESSURE OVER THE OHIO VALLEY AND HIGH PRESSURE OVER THE CANADIAN PLAINS WILL GENERATE STRONG NORTHERLY WINDS OVER THE NEARSHORE WATERS THROUGH MONDAY MORNING. THE STRONGEST WINDS WILL OCCUR THROUGH LATE AFTERNOON BEFORE GRADUALLY DIMINISHING. LMZ541>543-152100- /O.UPG.KGRB.SC.Y.0039.000000T0000Z-110516T1200Z/ /O.NEW.KGRB.GL.W.0010.110515T1521Z-110515T2100Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1021 AM CDT SUN MAY 15 2011 ...GALE WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: NORTHERLY WINDS TO 30 KTS WITH GUSTS TO AROUND 40 KTS THROUGH THIS AFTERNOON...WILL DIMINISH TO 15 TO 25 KTS THIS EVENING. * WAVES: WAVES WILL BUILD TO 6 TO 9 FT THIS MORNING...THEN DROP OFF TO 4 TO 7 FT THIS EVENING PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ521-522-152330- /O.CON.KGRB.SC.Y.0039.000000T0000Z-110516T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 1021 AM CDT SUN MAY 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY. * WINDS: NORTHERLY WINDS TO 30 KTS THIS MORNING...WILL DIMINISH TO 15 TO 25 KTS BY EARLY THIS EVENING. GUSTS TO NEAR GALE FORCE WILL CONTINUE THROUGH THIS LATE THIS AFTERNOON. * WAVES: WAVES WILL BUILD TO 4 TO 7 FT THIS MORNING...THEN DROP OFF TO 3 TO 5 FT THIS EVENING PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MPC
1 follow-up statement
360 WHUS73 KGRB 152106 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 406 PM CDT SUN MAY 15 2011 .LOW PRESSURE OVER THE OHIO VALLEY AND HIGH PRESSURE OVER THE CANADIAN PLAINS WILL CONTINUE TO GENERATE STRONG NORTHERLY WINDS OVER THE NEARSHORE WATERS THROUGH MONDAY MORNING. LMZ541>543-160515- /O.CAN.KGRB.GL.W.0010.000000T0000Z-110515T2100Z/ /O.EXB.KGRB.SC.Y.0039.110515T2106Z-110516T1600Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 406 PM CDT SUN MAY 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM CDT MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CDT MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTHERLY WINDS TO 30 KTS...WILL SLOWLY DIMINISH TO 15 TO 25 KTS AFTER MIDNIGHT. GUSTS TO NEAR GALE FORCE WILL CONTINUE THROUGH EARLY THIS EVENING. * WAVES: WAVES OF 5 TO 8 FT...WILL EASE TO 3 TO 5 FT OVERNIGHT.| PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ521-522-160515- /O.EXT.KGRB.SC.Y.0039.000000T0000Z-110516T1600Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 406 PM CDT SUN MAY 15 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM CDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM CDT MONDAY. * WINDS: NORTHERLY WINDS 15 TO 25 KTS...WILL DIMINISH TO 10 TO 20 KTS AFTER MIDNIGHT. * WAVES: WAVES OF 3 TO 5 FT...WILL EASE TO 2 TO 4 FT OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at May 15, 4:50 AM CDT, 5 hours 31 minutes earlier.
Area forecast discussion, May 15, 4:50 AM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 450 AM CDT SUN MAY 15 2011 .SHORT TERM...TODAY THROUGH MONDAY. UPPER LOWS OVER WESTERN IA AND OVER OHIO VALLEY WILL CONTINUE TO MEANDER AROUND EACH OTHER THIS PERIOD. MEANWHILE HIGH PRESSURE WILL BUILD IN OVER AREA AT SURFACE AND ALOFT. FORECAST CONCERNS THIS PERIOD INCLUDE WINDS AND LOW TEMPERATURES TONIGHT. GRADIENT OVER AREA TO REMAIN STRONG THROUGH MUCH OF DAY BETWEEN SFC HIGH PRESSURE OVER ONTARIO AND LOW PRESSURE OVER EASTERN LAKES. VAD/PROFILERS INDICATING LLVL WINDS APPEARED TO HAVE PEAKED PAST FEW HOURS AND WILL SLOWLY DIMINISH THROUGH THE MORNING. WITH NORTHEAST DIRECTION EXPECT STRONG WINDS INTO GRB...FOX VALLEY AND LAKESHORE THROUGH MUCH OF DAY. QUESTION IS HOW FAST WINDS WILL BACK OFF TONIGHT OVER NORTH CENTRAL AND CENTRAL ZONES. GUIDANCE INDICATES THAT WINDS WILL STAY UP IN THE 5 TO 10 MPH RANGE...MAKING FROST THREAT NIL. GIVEN PAST PERFORMANCE OF MODELS THINK WINDS WILL DECOUPLE OR BE LESS THAN WHAT GUIDANCE WOULD INDICATE. WITH LOWS IN THE MID 30S CENTRAL WI AND NEAR 30 NORTH CENTRAL RAISED FROST CONCERNS TO HIGHER LEVEL...THOUGH WILL HOLD OFF ON HEADLINES IN COORDINATION WITH NEIGHBORS. HIGH TEMPERATURES FOR YESTERDAY...ACTUALLY OCCURRED OVERNIGHT WITH MANY SITES STILL NEAR 50 SOUTH AND EAST...MID 40S NORTH. GIVEN EXPECTED SUN AND WARMER START HAVE BUMPED HIGHS UP A FEW FOR TODAY. STILL SOME 10 DEGREES BELOW NORMS.... .LONG TERM...MONDAY NIGHT THROUGH SATURDAY. HIGH PRESSURE BUILDS INTO CENTRAL AND NORTH CENTRAL WISCONSIN MONDAY NIGHT. A WIDESPREAD FREEZE OR FROST IS EXPECTED NORTH AND WEST OF A MARINETTE TO OSHKOSH LINE AS TEMPERATURES WILL FALL WELL INTO THE 20S TO AROUND 30. FOR THE REMAINDER OF THE FORECAST AREA EXCLUDING DOOR COUNTY...AREAS OF FROST IS EXPECTED AWAY FROM THE BAY AND LAKE AS WINDS SHOULD REMAIN UP TO PREVENT A WIDESPREAD FROST. ENOUGH OF A GRADIENT WIND SHOULD PREVENT A FROST ACROSS DOOR COUNTY. ON TUESDAY...A SUNNY DAY WITH LOW HUMIDITY IS EXPECTED WITH HIGHS MAINLY IN THE 60S...EXCEPT COOLER BY THE BAY AND LAKE WITH READINGS ONLY IN THE UPPER 40S AND 50S. FOR THE TUESDAY NIGHT THROUGH THURSDAY PERIOD...MODELS HAVE BEEN INDICATING ENERGY ENTERING A CLOSED UPPER LOW ACROSS THE EAST COAST AND RETROGRADE THE SYSTEM WESTWARD TOWARDS WISCONSIN. LATEST MODELS RUNS HAVE BACKED OFF ON THE TIMING OF THIS SYSTEM...THEREFORE REMOVED ANY MENTION OF RAIN FOR TUESDAY NIGHT AND WEDNESDAY. FOR NOW...WILL KEEP THE CHANCES FOR SHOWERS WEDNESDAY NIGHT AND THURSDAY AS CANADIAN AND ECMWF MODELS INDICATE SHORTWAVE ENERGY PIVOTING AROUND THE RETROGRADING UPPER LOW TO BRING A CHANCE OF SHOWERS TO THE AREA. FOR THE FRIDAY THROUGH SATURDAY PERIOD...MODEL DIFFERENCES CONTINUE WITH SYSTEM APPROACHING FROM THE WEST. ECMWF WAS MORE PRONOUNCED WITH RIDGING OVER WISCONSIN THAT WOULD KEEP US DRY THROUGH SATURDAY AFTERNOON. GFS WAS MUCH QUICKER IN BRINGING PRECIPITATION INTO THE WEST FRIDAY NIGHT AND ACROSS THE ENTIRE AREA SATURDAY. HAVE TRENDED TOWARD THE SLOWER ECMWF SOLUTION FOR THE TIME BEING. WILL NEED TO MONITOR LOW TEMPERATURES TUESDAY NIGHT. LATER SHIFTS MAY NEED TO LOWER MIN TEMPERATURES IF CLOUD COVER DOES NOT ARRIVE FROM THE EAST COAST RETROGRADING UPPER LOW. A GRADUAL WARMING TREND IS EXPECTED THIS WEEK WITH TEMPERATURES CLOSE TO NORMAL BY THE END OF THE WORK WEEK. && .AVIATION... LOW CLOUDS HAVE CLEARED THE REGION...THOUGH STILL HAVE GOOD AMOUNT OF HIGH CLOUDINESS OVER STATE. HIGH CLOUDS WILL ALSO EXIT THE AREA TODAY WITH MOSTLY CLEAR SKIES EXPECTED TONIGHT AND MONDAY. NORTHEAST WINDS AROUND 40 KTS JUST OFF THE SURFACE THIS MORNING WILL PRODUCE LLWS FOR TAFS THIS MORNING. STRONG...GUSTY WINDS FROM THE NORTHEAST EXPECTED AT THE SURFACE THROUGH MUCH OF TODAY...DIMINISHING WEST LATE AFTERNOON...CONTINUING INTO EVENING IN THE EAST. && .MARINE...MODELS INDICATE THAT WINDS ARE PEAKING AT THIS TIME. AFTER LULL LAST EVENING...FEW MARINE SITES ARE CURRENTLY GUSTING IN THE 30 TO 35KT RANGE. SOME OF THE STRONGEST WINDS COMING OFF SOUTHERN BAY WITH GRB PEAKING AT 36KTS LAST HOUR. EXPECT WINDS TO SLOWLY BACK DOWN THIS MORNING. SMALL CRAFT ADVISORY STILL IN EFFECT. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/ECKBERG
Hazardous weather outlook, May 15, 5:19 AM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 519 AM CDT SUN MAY 15 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161030- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 519 AM CDT SUN MAY 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT FROST AND EVEN SOME FREEZING TEMPERATURES ARE POSSIBLE TONIGHT WELL AWAY FROM THE LAKE AND BAY. ANYONE WHO HAS ALREADY PURCHASED COLD-SENSITIVE PLANTS SHOULD MAKE PREPARATIONS TO PROTECT THE PLANTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FROST AND FREEZING TEMPERATURES ARE EXPECTED AGAIN MONDAY NIGHT AND POSSIBLY TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-161030- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 519 AM CDT SUN MAY 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW.
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 2:45 PM CDT | Frost Advisory | GRB | Marathon, Portage, Waushara, Wood | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.